Slide background

Cobalt Blue: A Novel

A novel for courageous readers and seekers, COBALT BLUE is a turbulent, gorgeous ride into sacred sex..

Order Now

Emails to my Therapist

Deflated Energy, Wilted Spirit

Nicholas, I hesitate to write about this for fear of making it more true. I should be saying positive encouraging affirmations to myself. But I need to sort this out. I’m taking a steroid for torn ankle tendons that’s supposed to stop swelling and instead seems to have deflated energy and spirit. Seems like too much work to change facial expressions. I feel I should be able to ward off this effect. I hate that I’m failing in the effort.

I Googled the drug–methylprednisolone– and read that it’s particularly likely to cause fatigue in women over sixty who have been taking it less than a month. Hard not to take that personally.

A Serious Fire-Fighter

It’s supposed to stop inflammation. Seems to have put out most of my fire.

A cup of coffee– which I haven’t had in many years–has given me enough of a spark to write this.

 

deflated energy wilted spirit

Picture this in McDonald’s paper cup

I like to squeeze something good out of every bad turn of events, even rather minor ones like this brown-out, this deflated energy. Not sure what the good thing is going to be this time. A greater sympathy for people with chronic fatigue? I was already pretty sympathetic.

Reduced to Frittering

Right now I feel I’m wasting time. Looking about 100% too often at news of Harvey Weinstein and the ever-so-talented Kevin Spacey. Feels creepy to be interested.

I feel a bit like crawling off to rehab myself; by that, I mean a sofa with meals, snacks, and excellent novels regularly delivered on a tray.

depleted energy wilted spirit

Not me but you get the idea….

Though writing this is starting to pump up my spirit a little. In fact, in combo with the coffee, it’s helping a fair amount.

The Antidote?

Coffee and blogging?  Coffee and writing. Perhaps more to the point, writing. Writing has dragged me out of a ditch before.

I’m still not in the mood for pole-vaulting, but I may get through this. (Really, it’s not as if I’d been deployed to Afghanistan.)  If I keep taking the cursed pills, I have about ten days to go.

energy spirit

I better come out of this with a grateful and aerodynamic ankle and re-inflated energy!

Soon to be lighter than air,

Peggy

 

 

Follow This Blog


 

Categories: Uncategorized

Tags: , , , , , , , , , ,


Comments

  • Kenju
    November 6, 2017 at 8:46 pm Reply

    I have never had a negative reaction from steroids, except general grouchiness. I hope you get through it with renewed spirit and no bad after-effects!

    • Peggy Payne
      November 6, 2017 at 8:51 pm Reply

      Antibiotics are my recipe for grouchiness, kenju– in fact, out and out meanness. I’m actually doing better now that I’ve expressed myself. Thanks.

  • Roy Skinner
    November 7, 2017 at 7:06 am Reply

    Keep writing Peggy. Perhaps switch out with a cup of tea from time to time. According to Annie Proulx, and The shipping News good tea will help you make it through.

    • Peggy Payne
      November 7, 2017 at 5:45 pm Reply

      Thanks, Roy– good idea. Curiously, I’ve been feeling fine ever since I blogged.

  • Lee Grohse
    November 7, 2017 at 8:38 pm Reply

    My goodness, you drive yourself hard! The couch picture looked just fine to me and I’m feeling quite well. As long as you’re reading , you’re working hard enough!

    • Peggy Payne
      November 10, 2017 at 9:34 pm Reply

      I’m glad to hear from you, Lee. Always love your comments. Yes, I suppose I do go pretty hard, though today’s post sorta belies that. The work pace eems attached to my brand of scrupulosity. Or as an analyst in my writing group said to me, “You have the most powerful superego I’ve ever seen.” It’s not such a good thing to have, really.

  • Peggy Payne
    November 8, 2017 at 2:25 am Reply

    Turns out I was taking the pills all wrong! Feeling foolish….

Leave a Comment

Follow This Blog